I’m at the beginning of my breast cancer diagnosis and will have a double mastectomy next week. No idea what treatment will be after that but I know at the very least I’m on hormone therapy. I’m pre-menopausal but probably within three years of hitting menopause. Is anyone out there handling hormone therapy okay? It seems that I’m reading so many people struggling with it and it scares me. Is there anyone that is coping fine with it?
Hello! I am ten months into tablet oestrogen reducing treatment. I have had no noticeable side effects. Stiffness in the joints when tired at the end of a long day - however that could be a side effect of the immunotherapy regime which I completed about six weeks ago. I had the odd hot to cold temperature change - but with the weather being what it is (up and down) at the moment - this might be attributable to that as much as the hormone reducer. Inward similarly terrified at the list of side effects re the hormone reducer. But, touch wood, so far, for me, negligible side-effects. Hope this helps.
Just read your post. I hope you are recovering well from your mastectomy. I have been on tamoxifen for almost a year and like you I am pre menopausal. (Age 45 at diagnosis last summer).
I haven’t experienced the side effects I was expecting. I still have periods (precisely regular now unlike before treatment), I have had no hot flushes (in fact I feel the cold a lot more), no probs with sex drive & no weight gain. In fact I have lost 18lbs & not sure why. (My BMI is now 19.4 so a bit concerning).
So for the most part these are side effects I can live with! I think my main problem has been tiredness, but I am also iron deficient so it may not all be down to the tamoxifen.
I am considering a break from tamoxifen to see if it improves my appetite & weight but I am concerned that if I stop it then start it again, I will get new side effects which I hadn’t bargained for! Don’t know if I want to disrupt the status quo!
Best wishes for your recovery & treatment xx
Hello! I’m newly diagnosed and terrified of starting hormone treatment. Your comment makes me think we’re similar in stature so I’m interested in how you’ve responded to treatment.
Can I ask what you have been prescribed and the brand you are taking? Has anything changed since this reply or are you still side effect free?
Many thanks and wishing you all the best on this road,
I have been on Letrozole for 7 months and the side effects are for me minimal and manageable - some night sweats and pain in finger joints. I know that many people struggle with side effects of hormone therapy but there are also others of us that are lucky to have better experiences. I appreciate your concern at starting treatment but just wanted to offer some reassurance.
Hi all you ladies, I think I am much older than most of you 72 years young. I have been on Letrozole for more than 3 and a half years now. It seems to affect everyone differently. I have found my joints ache and I get tired very easily. I have also put on more weight, this however could be partly down to getting older. I find different brands of Letrozole sometimes have different side effect. I certainly feel for the younger ladies with small children when they are trying to cope with tiredness. I am however managing. Yes a few weeks ago I was absolutely exhausted after having our 5 year old grandaughter staying with my husband and myself for a week on her own but it was such a joy to be able to look after her. Please do not be scared about hormone therapy. I look on it that it may be helping to save my life. If you find after a while it is not manageable speak to your oncologist. ( I am lucky because mine is very helpful.) I wish you all good luck on this cancer journey. Take care.